Are These Withdrawal Symptoms? (Prescription Drugs)Mon, Aug 13th 2007
I have some serious problems right now and need an opinion and some help. This all started 4 years ago when at the age of 22 I was diagnosed with ADHD and was given Adderal. About six months later I had to be put on sleeping medication (Ambien). Then about a year later I got depressed and I was given Lexapro. And since then I have been taking the following: Lexapro - 20mg for 4 years Xanax - 2 mg for 4 years Zyprexa - 20 mg for 3 years Seroquel 600mg for 3 years Adderal 60mg for 3 years then quit Focalin 40mg for 1 year Ambien CR 12.5mg 1 year or whenever it came out with a regular 10mg tablet at night Three weeks ago I got off of everything but Focalin, Lexapro, and Ambien. I did my best to lower the doses of everything but I hope what I am experiencing is withdrawal from these meds. The day I took my last 5mg Zyprexa I started having weird feelings that ghost are around me and touching me. It has gotten worse pretty much every day since. Two weeks into this I finally told my parents because I couldn't take it alone anymore. Just to touch on what was happening a little more, I felt like these things around me were touching me and trying to pull me and I kept dropping stuff and I had what felt like uncontrollable arm and leg movements all day and they got worse at night. I went to my doctor a week ago and he told me to stop taking the Focalin, which I hadn't taken for a week anyway, and put me on the following: All at night: Geodon 80mg Lexapro 20mg Ativan 2mg (3 at night) I guess I hope I am going through withdrawal but I need an honest and educated opinion. My doctor said there is no way that I am having withdrawal from Zyprexa, but from all I have read he has to be wrong. On a positive note I have lost 25 lbs. of the 80 that I gained when I started taking Zyprexa. PLEASE HELP
THE ANSWER TO THIS QUESTION WILL NOT BE DISPLAYED UNTIL YOU HAVE INDICATED YOUR AGREEMENT WITH THE DISCLAIMER PRINTED JUST BELOW. CLICK THE 'I AGREE' BUTTON TO AGREE TO THESE TERMS AND SEE THE RESPONSE.
- Dr. Dombeck responds to questions about psychotherapy and mental health problems, from the perspective of his training in clinical psychology.
- Dr. Dombeck intends his responses to provide general educational information to the readership of this website; answers should not be understood to be specific advice intended for any particular individual(s).
- Questions submitted to this column are not guaranteed to receive responses.
- No correspondence takes place.
- No ongoing relationship of any sort (including but not limited to any form of professional relationship) is implied or offered by Dr. Dombeck to people submitting questions.
- Dr. Dombeck, Mental Help Net and CenterSite, LLC make no warranties, express or implied, about the information presented in this column. Dr. Dombeck and Mental Help Net disclaim any and all merchantability or warranty of fitness for a particular purpose or liability in connection with the use or misuse of this service.
- Always consult with your psychotherapist, physician, or psychiatrist first before changing any aspect of your treatment regimen. Do not stop your medication or change the dose of your medication without first consulting with your physician.